Alert archive / Montana / High Wind Warnings in 2006

High Wind Warning 16, NWS Great Falls, MT

November 12, 2006

NWS Great Falls, MT issued this high wind warning at Nov 12, 2006, 2:29 PM MST. It took effect at Nov 13, 2006, 4:11 AM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2006, 2:29 PM MST (21:29 UTC)
In effect from
Nov 13, 2006, 4:11 AM MST
Expired
Nov 13, 2006, 8:00 PM MST
In force
16 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 122129
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
229 PM MST SUN NOV 12 2006

.A STRONG LOW PRESSURE SYSTEM WILL ENTER THE PACIFIC NORTHWEST 
TONIGHT AND TRACK EAST ALONG THE CANADIAN BORDER ON MONDAY. BY 
MONDAY AFTERNOON...VERY STRONG SOUTHWEST TO WEST WINDS WILL DEVELOP 
ALONG THE ROCKY MOUNTAIN FRONT AND OVER THE PLAINS OF NORTH CENTRAL 
MONTANA. THE STRONGEST WINDS WILL AFFECT THE AREA LATE MONDAY 
AFTERNOON...THEN WILL DIMINISH RAPIDLY DURING THE EVENING AS THE LOW 
PRESSURE SYSTEM MOVES RAPIDLY EAST AND AWAY FROM THE REGION.

MTZ009-048-131230-
/O.NEW.KTFX.HW.W.0016.061113T1800Z-061114T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
229 PM MST SUN NOV 12 2006

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR
ELEVATIONS BELOW 5000 FEET ALONG THE ROCKY MOUNTAIN FRONT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY. 

STRONG WEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 70 MPH WILL
DEVELOP ALONG THE ROCKY MOUNTAIN FRONT BY LATE MONDAY MORNING.
THE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON...THEN WILL
DIMINISH DURING THE EARLY EVENING HOURS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ010-012-014-046-049-050-054-131230-
/O.NEW.KTFX.HW.W.0016.061113T1800Z-061114T0300Z/
EASTERN GLACIER-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-
EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-MEAGHER-
INCLUDING THE CITIES OF...CUT BANK...GREAT FALLS...HELENA...
CONRAD...FAIRFIELD...STANFORD...WHITE SULPHUR SPRINGS
229 PM MST SUN NOV 12 2006

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY. 

STRONG SOUTHWEST TO WEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 70
MPH WILL DEVELOP ACROSS THE PLAINS OF NORTH CENTRAL MONTANA MONDAY.
THE STRONGEST WINDS WILL AFFECT THE REGION DURING THE MID TO LATE
AFTERNOON...THEN WILL DIMINISH DURING THE EARLY EVENING HOURS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ013-044-051-131230-
/O.NEW.KTFX.HW.A.0012.061113T1800Z-061114T0300Z/
CHOUTEAU-TOOLE-FERGUS-
INCLUDING THE CITIES OF...FORT BENTON...SHELBY...LEWISTOWN
229 PM MST SUN NOV 12 2006

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH
ARE POSSIBLE ACROSS THE EASTERN PLAINS OF NORTH CENTRAL MONTANA
MONDAY. THE STRONGEST WINDS WILL AFFECT THE REGION DURING THE MID
TO LATE AFTERNOON...THEN WILL DIMINISH DURING THE EARLY EVENING
HOURS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
4 follow-up statements
000 
WWUS75 KTFX 131111
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
411 AM MST MON NOV 13 2006

.A STRONG LOW PRESSURE SYSTEM WILL TRACK EAST ALONG THE CANADIAN
BORDER ON TODAY. VERY STRONG SOUTHWEST TO WEST WINDS WILL
DEVELOP BY THIS AFTERNOON ALONG THE ROCKY MOUNTAIN FRONT AND OVER
THE PLAINS OF NORTH CENTRAL MONTANA. THE STRONGEST WINDS WILL
AFFECT THE REGION THROUGH LATE THIS AFTERNOON. STRONG WINDS WILL
DIMINISH THIS EVENING AS THE LOW PRESSURE SYSTEM MOVES EAST AND
AWAY FROM THE REGION.

MTZ013-044-051-132230-
/O.UPG.KTFX.HW.A.0012.061113T1800Z-061114T0300Z/
/O.EXA.KTFX.HW.W.0016.061113T1800Z-061114T0300Z/
CHOUTEAU-TOOLE-FERGUS-
INCLUDING THE CITIES OF...FORT BENTON...SHELBY...LEWISTOWN
411 AM MST MON NOV 13 2006

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST TO WEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS
UP TO 60 MPH ACROSS THE EASTERN PLAINS OF NORTH CENTRAL MONTANA
BY THIS AFTERNOON. THE STRONGEST WINDS WILL AFFECT THE REGION
DURING THE MID TO LATE AFTERNOON...THEN WILL DIMINISH DURING THE
EARLY EVENING HOURS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ011-045-047-132230-
/O.EXA.KTFX.HW.W.0016.061113T1800Z-061114T0300Z/
HILL-LIBERTY-BLAINE-
INCLUDING THE CITIES OF...HAVRE...CHESTER...CHINOOK
411 AM MST MON NOV 13 2006

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

SOUTHWEST TO WEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS
UP TO 60 MPH ACROSS THE PLAINS OF NORTH CENTRAL MONTANA BY THIS
AFTERNOON. THE STRONGEST WINDS WILL AFFECT THE REGION DURING THE
MID TO LATE AFTERNOON...THEN WILL DIMINISH DURING THE EARLY
EVENING HOURS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ009-048-132230-
/O.CON.KTFX.HW.W.0016.061113T1800Z-061114T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
411 AM MST MON NOV 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING FOR ELEVATIONS BELOW 5000 FEET ALONG THE ROCKY 
MOUNTAIN FRONT...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING. 

STRONG WEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 70 MPH WILL
DEVELOP ALONG THE ROCKY MOUNTAIN FRONT BY LATE THIS MORNING. THE
STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON...THEN WILL
DIMINISH DURING THE EARLY EVENING HOURS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ010-012-014-046-049-050-054-132230-
/O.CON.KTFX.HW.W.0016.061113T1800Z-061114T0300Z/
EASTERN GLACIER-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-
EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-MEAGHER-
INCLUDING THE CITIES OF...CUT BANK...GREAT FALLS...HELENA...
CONRAD...FAIRFIELD...STANFORD...WHITE SULPHUR SPRINGS
411 AM MST MON NOV 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING. 

STRONG SOUTHWEST TO WEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO
70 MPH WILL DEVELOP ACROSS NORTH CENTRAL MONTANA BY THIS
AFTERNOON. THE STRONGEST WINDS WILL AFFECT THE REGION DURING THE
MID TO LATE AFTERNOON...THEN WILL DIMINISH DURING THE EARLY
EVENING HOURS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
HOENISCH
000 
WWUS75 KTFX 131610
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
910 AM MST MON NOV 13 2006

.A STRONG LOW PRESSURE SYSTEM WILL TRACK EAST ALONG THE CANADIAN
BORDER ON TODAY. VERY STRONG SOUTHWEST TO WEST WINDS WILL DEVELOP
BY THIS AFTERNOON ALONG THE ROCKY MOUNTAIN FRONT AND OVER THE
PLAINS OF NORTH CENTRAL MONTANA. THE STRONGEST WINDS WILL AFFECT
THE REGION THROUGH LATE THIS AFTERNOON. STRONG WINDS WILL
DIMINISH THIS EVENING AS THE LOW PRESSURE SYSTEM MOVES EAST AND
AWAY FROM THE REGION.

MTZ009-014-048-140015-
/O.EXT.KTFX.HW.W.0016.061113T1610Z-061114T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HELENA...CHOTEAU
910 AM MST MON NOV 13 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

STRONG WEST WINDS OF 35 TO 50 MPH WITH GUSTS UP TO 75 MPH WILL
DEVELOP ALONG THE ROCKY MOUNTAIN FRONT BY LATE THIS MORNING. THE
STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON WITH LOCAL GUSTS
TO 90 MPH EXPECTED. WINDS WILL DIMINISH DURING THE EARLY EVENING
HOURS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ010>013-044>047-049>051-054-140015-
/O.CON.KTFX.HW.W.0016.061113T1800Z-061114T0300Z/
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER-
INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS...
FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...
STANFORD...LEWISTOWN...WHITE SULPHUR SPRINGS
910 AM MST MON NOV 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

STRONG SOUTHWEST TO WEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO
70 MPH WILL DEVELOP ACROSS NORTH CENTRAL MONTANA BY THIS
AFTERNOON. THE STRONGEST WINDS WILL AFFECT THE REGION DURING THE
MID TO LATE AFTERNOON...THEN WILL DIMINISH DURING THE EARLY
EVENING HOURS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 132351
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
451 PM MST MON NOV 13 2006

MTZ009-014-048-140300-
/O.CON.KTFX.HW.W.0016.000000T0000Z-061114T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HELENA...CHOTEAU
451 PM MST MON NOV 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

STRONG WEST WINDS OF 35 TO 50 MPH WITH GUSTS UP TO 75 MPH WILL
CONTINUE ALONG THE ROCKY MOUNTAIN FRONT LATE THIS AFTERNOON AND
INTO THE EARLY EVENING. WINDS WILL THEN DIMINISH LATER IN THE
EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ010>013-044>047-049>051-054-140300-
/O.CON.KTFX.HW.W.0016.000000T0000Z-061114T0300Z/
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER-
INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS...
FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...
STANFORD...LEWISTOWN...WHITE SULPHUR SPRINGS
451 PM MST MON NOV 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

STRONG SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO
60 MPH WILL CONTINUE ACROSS NORTH CENTRAL MONTANA LATE THIS
AFTERNOON AND INTO THE EARLY EVENING. WINDS WILL THEN DIMINISH
LATER IN THE EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 140245
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
745 PM MST MON NOV 13 2006

MTZ009-014-048-140345-
/O.EXP.KTFX.HW.W.0016.000000T0000Z-061114T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HELENA...CHOTEAU
745 PM MST MON NOV 13 2006

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. 

WINDS HAVE DIMINISHED OVER THE AREA. BREEZY CONDITIONS WILL
CONTINUE THROUGH THE NIGHT BUT WIND SPEEDS WILL NOT REACH HIGH
WIND WARNING CRITERIA.

$$

MTZ010>013-044>047-049>051-054-140345-
/O.EXP.KTFX.HW.W.0016.000000T0000Z-061114T0300Z/
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER-
INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS...
FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...
STANFORD...LEWISTOWN...WHITE SULPHUR SPRINGS
745 PM MST MON NOV 13 2006

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. 

WINDS HAVE DIMINISHED OVER THE AREA. BREEZY CONDITIONS WILL
CONTINUE THROUGH THE NIGHT BUT WIND SPEEDS WILL NOT REACH HIGH
WIND WARNING CRITERIA.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 12, 11:10 AM MST, 3 hours 19 minutes earlier.

Area forecast discussion, Nov 12, 11:10 AM MST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1110 AM MST SUN NOV 12 2006

UPDATED AVIATION SECTION ONLY

.DISCUSSION...NO UPDATES NEEDED THIS MORNING. CURRENT FORECAST IS
ON TRACK WITH PACIFIC MOISTURE IN A WESTERLY FLOW ALOFT IMPACTING
THE WESTERN MOUNTAINS. BREEZY CONDITIONS WILL CONTINUE OVER THE
PLAINS WITH INCREASING MID AND HIGH LEVEL CLOUDS THROUGH THE
PERIOD. MPJ

&&

.AVIATION...
UPDATED 1810Z.
STRONG WESTERLY FLOW ALOFT TO CONTINUE OVER NORTH CENTRAL AND
SOUTHWEST MONTANA THROUGH 18Z MONDAY. MAINLY HIGH CLOUDS WILL MOVE
OVER THE AREA THROUGH 00Z MONDAY WITH WIDESPREAD MID CLOUDS ALONG
AND WEST OF THE CONTINENTAL DIVIDE...AS CONDITIONS REMAIN MAINLY
VFR. A COUPLE OF WEAK DISTURBANCES WILL THEN MOVE THE AREA OVERNIGHT
INTO MONDAY MORNING...SPREADING MID CLOUDS OVER THE ENTIRE AREA.
BASES WILL GENERALLY LOWER...BUT PLAINS AREAS WILL STILL REMAIN VFR
AS SOUTHWESTERLY DOWNSLOPING WINDS WILL PREVENT THEM FROM GETTING
TOO LOW. HOWEVER...MID LEVEL CLOUDINESS WILL LOWER ENOUGH ACROSS
WESTERN AND SOUTHWEST MONTANA THAT MOUNTAIN TOPS WILL GENERALLY BE
OBSCURED BY CLOUDS AND PRECIPITATION...AND VALLEYS WILL HAVE
OCCASIONAL MVFR CONDITIONS WITH A CHANCE OF PRECIPITATION.  COULSTON

&&

.PREV DISCUSSION... (ISSUED 425 AM MST SUN NOV 12 2006)

DISCUSSION...

TODAY TROUGH TUESDAY...AN UPPER LEVEL TROF IN THE GULF OF ALASKA
WILL CONTINUE TO MAINTAIN MOIST WESTERLY FLOW ALOFT THROUGH EARLY
THIS WEEK. AT LEAST TWO POTENT SHORTWAVES EMBEDDED IN THE FLOW WILL
BRING SIGNIFICANT PRECIPITATION TO THE WESTERN MOUNTAINS OVER THE
NEXT TWO DAYS. THE FIRST SHORTWAVE IS THE WEAKER OF THE TWO AND WILL
TAKE A NORTHERN TRACK ACROSS THE PACIFIC NW AND BC TODAY. WITH A
STRONG JET MAX AND PLENTIFUL MOISTURE AS SEEN IN WATER VAPOR
IMAGERY...EXPECT SNOW TO DEVELOP OVER THE NORTHERN ROCKY MTN FRONT
THIS MORNING AND CONTINUE THROUGH THIS EVENING. SEVERAL INCHES OF
SNOW ARE EXPECTED IN THE GLACIER PARK AREA WITH WINDS INCREASING AS
WELL FOR LOCAL BLOWING AND DRIFTING SNOW. AFTER A SHORT BREAK THIS
EVENING...THE MORE POTENT SHORTWAVE ENTERS THE PACIFIC NW TONIGHT
WITH THE UPPER LEVEL FEATURE AND A STRONG SURFACE LOW TRACKING ALONG
THE CANADIAN BORDER ON MONDAY. THIS SYSTEM WILL ALSO BRING ABUNDANT
MOISTURE TO THE ENTIRE ROCKY MTN FRONT WITH SIGNIFICANT BLOWING AND
DRIFTING OF SNOW. MODEL PRECIP AMOUNTS ALONG NORTHERN PORTIONS OF
THE CONTINENTAL DIVIDE RANGE FROM .50 TO OVER 1.5 AT HIGHER
ELEVATIONS...YIELDING SNOW AMOUNTS OF 8-18 WITH OVER 2 FEET
POSSIBLE AT THE HIGHEST ELEVATIONS THROUGH THE NEXT 36 HRS. WILL
ISSUE A WINTER STORM WARNING TO HIGHLIGHT THIS. CLOUDS WILL
INCREASE TODAY OVER THE REMAINDER OF THE FORECAST AREA AS PACIFIC
MOISTURE INCREASES OVER THE REGION. DOWNSLOPE WINDS WILL INCREASE
OVER THE PLAINS...LIMITING MUCH OF THE PRECIPITATION FROM THESE
SYSTEMS TO JUST SOME LIGHT SHOWERS OVER EASTERN ZONES MONDAY AND
KEEPING TEMPERATURES A FEW DEGREES ABOVE SEASONAL AVERAGES. HOENISCH

TUESDAY NIGHT THROUGH FRIDAY NIGHT...UPPER LEVEL RIDGE TO BUILD IN
TUESDAY NIGHT AND WEDNESDAY FOR WARM AND DRY CONDITIONS. DOWNSLOPE
CONDITIONS WEDNESDAY NIGHT AND THURSDAY AS A SURFACE LOW PASSAGES TO
THE NORTH OF MONTANA. EXPECT MAINLY MOUNTAIN PRECIPITATION BUT
CANNOT RULE OUT A SLIGHT CHANCE OF PRECIPITATION OVER THE EASTERN
ZONES. DOWNSLOPE AREAS WILL SEE VERY LITTLE PRECIPITATION. WESTERLY
FLOW THURSDAY NIGHT AND FRIDAY WITH UPPER LEVEL RIDGE BUILDING BACK
OVER THE AREA FRIDAY NIGHT. TEMPERATURES WILL BE NEAR TO SLIGHTLY
ABOVE SEASONAL AVERAGES THROUGH THE PERIOD. CAMP

SATURDAY THROUGH SUNDAY...MODEL INCONSISTENCIES DURING THIS PERIOD
COMPLICATE THE FORECAST.  WENT WITH A COMPROMISE OF A BROAD UPPER
LEVEL TROUGH TO PERSIST OVER THE WESTERN U.S. THROUGH SUNDAY.  A
FAIRLY MOIST BUT STRONG SOUTHWESTERLY FLOW ALOFT OVER THE FORECAST
AREA...IS EXPECTED TO RESULT IN PARTLY TO MOSTLY CLOUDY SKIES WITH
ISOLATED TO SCATTERED RAIN OR SNOW SHOWERS...MAINLY OVER AND NEAR
THE MOUNTAINS.  DOWNSLOPE WINDS SHOULD HELP KEEP THE PLAINS AND
LARGER VALLEYS MOSTLY DRY.  TEMPERATURES WILL BE A SEVERAL DEGREES
ABOVE SEASONAL AVERAGES.  EK

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  46  30  46  26 /   0   0  10  10
CTB  44  27  39  21 /   0   0  10   0
HLN  47  29  45  29 /   0   0  20  20
BZN  44  25  44  26 /   0   0  30  20
WEY  31  18  33  20 /  10  30  80  80
DLN  40  25  41  25 /   0  10  30  40
HVR  47  27  46  25 /  10   0  20  20
LWT  44  27  45  26 /   0   0  20  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 11 PM MST MONDAY FOR MTZ009-048.

&&

SHORT TERM...MPJ/HOENISCH
LONG TERM...CAMP/EK
AVIATION...COULSTON

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 12, 4:31 AM MST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
431 AM MST SUN NOV 12 2006

MTZ009-048-131230-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
431 AM MST SUN NOV 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A PACIFIC STORM SYSTEM WILL BRING HEAVY SNOW AND STRONG WINDS ALONG
WITH SIGNIFICANT BLOWING AND DRIFTING OF SNOW ALONG THE ROCKY
MOUNTAIN FRONT TODAY THROUGH MONDAY NIGHT. A WINTER STORM WARNING
IS IN EFFECT FOR ELEVATIONS ABOVE 5000 FEET ALONG THE ROCKY
MOUNTAIN FRONT THROUGH 11PM MST MONDAY NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW...HEAVY AT TIMES...ALONG WITH STRONG WINDS AND AREAS OF
BLOWING AND DRIFTING SNOW WILL CONTINUE THROUGH MONDAY EVENING
ALONG THE ROCKY MOUNTAIN FRONT ABOVE 5000 FEET. SNOW WILL DIMINISH
LATE MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-014-015-052-053-055-131230-
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON-
BROADWATER-GALLATIN-
431 AM MST SUN NOV 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS
LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION MONDAY AND
MONDAY NIGHT. SNOW IS LIKELY OVER THE MOUNTAINS OF CENTRAL AND
SOUTHWEST MONTANA MONDAY AND MONDAY NIGHT WITH 2 TO 5 INCHES OF
SNOW ACCUMULATION IN THE MOUNTAINS. GUSTY WINDS MAY CREATE AREAS
OF LOCAL BLOWING AND DRIFTING OF SNOW OVER MOUNTAIN PASSES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ010>013-044>047-049>051-054-131230-
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER-
431 AM MST SUN NOV 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 3:43 AM MSTWinter Storm WarningTFX30 hr
Nov 12, 2:29 PM MSTHigh Wind WatchTFX14 hr

Nearby

High Wind Warnings in Montana, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.